WK6.docx - Question 1 1 out of 1 points A 33-year-old man has developed acute gouty arthritis He has been prescribed colchicine When developing a care

WK6.docx - Question 1 1 out of 1 points A 33-year-old man...

This preview shows page 1 - 3 out of 10 pages.

Question 11 out of 1 pointsA 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider?ResponseFeedback:The nurse must consider the patient's dietary habits because foods high in purines increase uric acid concentrations in the blood, making a gouty attack more likely. Assessing the patient's work environment, fluid intake, and ethnicity are not as important as assessing his dietary habits.Question 21 out of 1 pointsA nurse will instruct a patient taking allopurinol to take each doseResponse Feedback:The nurse should teach the patient to take each dose after a meal to decrease the potential for nausea and vomiting. Taking this medicine at night, in the morning, or before a meal would not help decrease the GI symptoms associated with this drug.Question 31 out of 1 pointsA 65-year-old woman has an advanced form of rheumatoid arthritis.Her treatment includes a regular dosage of methotrexate. The nurse will advise her to take which of the following vitamin supplements while taking the drug?ResponseFeedback:Taking vitamin B every day will help decrease the potential for adverse effects of methotrexate. This drug isgiven cautiously to very young and elderly patients, because these patients' livers and kidneys cannot adequately clear the drug. Vitamin C is contraindicated with most antiarthritic and antigout drugs because it decreases the renal excretion of drugs. Supplements of vitamin A or D would not be necessary.Question 41 out of 1 pointsFollowing an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine?
Background image
Response Feedback:If the pulse rate is greater than 100 bpm, it is necessary to withhold a levothyroxine dose in an older adult. Anorexia, recent vaccination, and recent falls do not necessary indicate a need to withhold this medication.Question 51 out of 1 pointsA patient with diabetes has had a cough for 1 week and has been prescribed a cough syrup (an expectorant). What special instructions should the nurse include in the patient teaching for thissituation?ResponseFeedback:Special instructions need to be given to patients with diabetes when they are prescribed syrups. A diabetic patient needs to monitor glucose levels closely because syrups contain high levels of sugars, which can cause elevated glucose levels. Increased gastrointestinal tract infections are not directly related to diabetic patients taking cough syrups. Noting the time that a medication istaken and good hand-washing are always important, but are not specific considerations for a diabetic patient taking cough syrup.
Background image
Image of page 3

You've reached the end of your free preview.

Want to read all 10 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes